MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400708X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 7mm x 8cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used successfully and was removed to be used later in the procedure.However, upon flushing the balloon catheter prior to re-using it, the catheter shaft burst.The procedure was ended and there was no reported injury to the patient.This occurred during a procedure in which a lower leg arteriogram was performed.The device was stored and prepped per the instructions for use (ifu) and was able to maintain negative pressure during preparation.There were no difficulties removing the sterile packaging components.The initial inflation of the balloon was below the rated burst pressure (rbp).After initial use of the device, the device was coiled and laid flat on the scrub table.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82264218 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 7mm x 8cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used successfully and was removed to be used later in the procedure.However, upon flushing the balloon catheter prior to re-using it, the catheter shaft burst.The procedure was ended and there was no reported injury to the patient.This occurred during a procedure in which a lower leg arteriogram was performed.The device was stored and prepped per the instructions for use (ifu) and was able to maintain negative pressure during preparation.There were no difficulties removing the sterile packaging components.The initial inflation of the balloon was below the rated burst pressure (rbp).After initial use of the device, the device was coiled and laid flat on the scrub table.The product was returned for analysis.A non-sterile powerflex pro 7mm x 8cm 135 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed using an inflator/deflator device attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon functioned as intended with no leakage or anomalies noted on the device.A product history record (phr) review of lot 82264218 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿body/shaft burst" was not confirmed during device analysis.The exact cause of the reported event cannot be determined.The device passed functional analysis with no leakage, burst, or damages were noted on the device.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the safety information in the instructions for use ¿according to the safety information in the instructions for use, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If resistance is met during manipulation, determine the cause of the resistance before proceeding.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17483347
Report Number3007635982-2023-00254
Device Sequence Number20528148
Product Code LIT
UDI-Device Identifier20705032059746
UDI-Public(01)20705032059746(17)251031(10)82264218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number4400708X
Device Lot Number82264218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale